You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Polynomially Additive Entropies
Bruce R. Ebanks
Journal of Applied Probability
Vol. 21, No. 1 (Mar., 1984), pp. 179-185
Published by: Applied Probability Trust
Stable URL: http://www.jstor.org/stable/3213676
Page Count: 7
You can always find the topics here!Topics: Entropy, Additivity, Cardinality, Polynomials, Shannon entropy, Information theory
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
This paper introduces a property of entropies called polynomial additivity, which includes the additivity properties of the Shannon entropy and of entropies of all degrees. The forms of all such entropies with the sum property and range of infinite cardinality are found. Of these, the only ones with the measurable sum property are affine transformations of the Shannon entropy, the entropies of all degrees, and the length of the distribution.
Journal of Applied Probability © 1984 Applied Probability Trust